Testosterone boosters are beneficial in many ways. They can help you gain strength for your workouts, build lean muscle, and reverse the signs of naturally low levels of testosterone. However, any time you use these products, you should be aware of the potential testosterone booster side effects. For the most part, you can mitigate these with proper dosing and responsible use.
The term myalgia refers to muscle pain in the medical world, and it is a symptom of many different conditions. Unfortunately, it may be one of the most painful testosterone booster side effects, too. These products cause myalgia because they allow for solid, rapid muscle growth. However, they do not provide for the growth or strengthening of tendons and ligaments that support those muscles. Without the right support, the muscles ache as they grow, and the pain ranges from mild to excruciating. To mitigate this risk, you need to balance your workouts and diet in such a way that you promote healthy rates of muscle growth.
Mood swings do not affect everyone who uses a testosterone booster. In fact, most of the time, this side effect only occurs in people who have a predisposition for hostility and aggression due to hormonal imbalances. You can liken this imbalance to puberty, when hormone levels were at their highest. Often, men experience mood swings ranging from sadness to anger during these years. This is one of the most common testosterone booster side effects, but you can help reduce that risk by taking no more than the recommended dose for the shortest period possible.
Effects on Liver and Kidneys
Any time you take a drug or a dietary supplement, it is important to consider its effects on your liver and kidneys. Your liver filters most of the substances you introduce into your body. It removes the toxins, but allows the helpful parts of the substances into the bloodstream so they can do their jobs. Unfortunately, the toxins tend to build up over time, and these can cause a host of symptoms including liver disease and kidney troubles. To avoid this, give your body a break from supplements and performance enhancers every so often. This way, you give your liver time to filter out the toxins so they do not build up and cause health issues.
Oily Skin and Acne
Finally, although this is merely an aesthetic affect for many, acne is the most common of all of the testosterone booster side effects. Hormones affect many organs and systems in the body, and the skin is certainly no exception. Excess testosterone might help boost muscle growth and energy, but it also causes the skin to become oily. In turn, the oil clogs pores and causes acne. Most men report significant acne on their backs and shoulders, though some experience facial outbreaks. For some, this side effect goes away in a few weeks. For others, it becomes necessary to remove excess oil from the skin with astringents and other topical agents.
As you can see, testosterone booster side effects range from mild to serious. The good news is that you can mitigate them with responsible use, the right exercise routines, and a balanced diet. Be sure to consider the side effects before you start using these supplements so you know what to expect.